Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

relapsing whilst on anti depressants already?

(8 Posts)
dangermouseisace Wed 20-Jul-16 22:33:13

Has anyone else had this? I've not even got back to 'normal' yet, and the past few weeks have been a steady slide downwards. I'm on 2 already, I don't want to say how things really are to MH people as I don't want to increase the dose as I'm getting worried that my brain has got used to it, and if they are increased the cycle will start over again. My life has got better, I have nothing to be depressed about. I can't work out why I'm feeling like I am.

I feel like the anti depressants might be making me stupid and might be part of the problem than the solution. I know it's not a good idea to go cold turkey but I do feel like flushing them down the loo…

AllTheFluffyAnimals Wed 20-Jul-16 22:36:13

Its the depression telling you to come off the anti depressants. You need to be honest to your mental health professionals so they can help you, they can't increase your dose without your consent so let them tell you the options from a position of knowledge.

TheNotoriousPMT Wed 20-Jul-16 22:38:30

How long have you been taking them?

Definitely do talk to the MH bods about how you're feeling. Different meds work for different people and you might be better off with something else.

Are you receiving/on the wait list for any kind of counselling/therapy?

EmpressOfTheVaginaDentata Wed 20-Jul-16 22:42:24

I kept sliding downwards on ADs. I told my GP, they upped the dose and things started getting better from there. It's the best thing to do, honestly.

Wolfiefan Wed 20-Jul-16 22:45:53

I was on ADs. I too slipped and they increased the dose. I was then well enough to do CBT then come off them (vv slowly) altogether.

Bloopbleep Wed 20-Jul-16 22:49:48

If you're not honest with the MH professionals, the only person that hurts is you, they get paid regardless. Sometimes it takes a while to get the dose right with ADs and the initial boost you get at a not quite right dose can wear off quickly. It can be easy to get so despondent when that happens but it shows you meds can and will make a difference at the right dose, you just have to stick at it.

dangermouseisace Thu 21-Jul-16 12:40:32

thanks for your replies. Relapsing on them isn't unheard of then. I'm on mirtazapine and venlafaxine and been on them since Nov/Dec/January. I was switched over from sertraline that I'd been on for 5 years as I was suicidal, and all increasing the dose of that did was make me agitated and suicidal (not a good combination). I'm not on any waiting list for therapy as I was seen to not need it which is something I agreed with- I don't think I've got anything to talk about. CPN suggested a referral to psychology a few weeks which surprised me.

I'll have a think about everything.

EmpressOfTheVaginaDentata Thu 21-Jul-16 12:55:06

When I was self harming, seriously considering suicide and having CBT, the therapist gave me tools to deal with my thoughts. That was pretty much life-saving, but I don't think I'd have been able to use them if the meds hadn't levelled me out a bit first.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now